MAUDE Adverse Event Report: Abbott Medical Epic Max Valve (Aortic); Heart-Valve, Non-Allograft Tissue

Abbott Medical Epic Max Valve (Aortic); Heart-Valve, Non-Allograft Tissue
Model Number EMAX-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Ventricular Fibrillation (2130)
Date of Event 04/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Crd (b)(4)device registry, patient site id: (b)(6).It was reported that on (b)(6) 2026, a 25mm epic max aortic valve was chosen for implant.Intraoperatively, patient experienced multiple episodes of ventricular fibrillation when coming off of cardiopulmonary bypass.Defibrillation was required and patient was put back on bypass.Patient continued to have a few small runs ventricular fibrillation but were self-limited.Post-procedure, patient experienced a bleeding event and over 200cc of fluid drained from chest tube in first hour.Patient was also hypotensive.Medication and 2 units of cryoprecipitate were administered.It was later reported on 25 april 2026, patient cardiac rhythm was going in and out of atrial fibrillation with heart rate in the 90-120 bpm, though remained asymptomatic.Patient self-converted back to normal sinus rhythm and intravenous medication was administered.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Epic Max Valve (Aortic)
Common Device Name
Heart-Valve, Non-Allograft Tissue
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical Ltda. Reg#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50734262
Report Number2135147-2026-06139
Device Sequence Number10620670
Product Code LWR
UDI-Device Identifier05415067045454
UDI-Public(01)05415067045454(17)290521
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEMAX-25
Device Catalogue NumberEMAX-25
Device Lot NumberBR00052574
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2026
Supplement Date Received by Manufacturer09/29/2026
Initial Report FDA Received Date09/11/2026
Supplement Report FDA Received Date10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight239 LB